MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO TS TIB INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO TS TIB INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 72-4-0714
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Fall (1848); Injury (2348); Joint Dislocation (2374)
Date of Event 11/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
The patient required a ts liner change at the same time as an extensor mechanism repair due to instability and recurrent dislocation of the patella tendon, as well as the femur on the insert.The scorpio ts was implanted in 2010, and revised a knee approx 20 years old ( no records avail ).The ts was fine for 4 years, then became unstable after a fall, and started to recurrently dislocate.The pt did not consent to revision surgery until his operation yesterday.The surgeon stated the patients instability was made worse by the fact he had no patella.( previous patellectomy).
 
Additional Manufacturer Narrative
Correction: device information updated.Implant date updated.An event regarding instability involving a scorpio insert was reported.The event was not confirmed.Method & results: -device evaluation and results: visual inspection: visual inspection of the returned device noted the following: returned device is fractured along rim.Fracture is consistent with explantation damage.Material analysis: material analysis was not performed because the event does not relate to material integrity.-clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: cannot confirm event, need additional information; primary and revision operative reports, clinical and past medical history, and additional serial dated x-rays.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion the exact cause of the event could not be determined because insufficient information was provided.Additional information including primary and revision operative reports, clinical and past medical history, additional serial dated x-rays are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
SCORPIO TS TIB INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9488730
Report Number0002249697-2019-04043
Device Sequence Number1385099
Product Code JWH
UDI-Device Identifier07613327034462
UDI-Public07613327034462
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K994128
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2012
Device Model Number72-4-0714
Device Catalogue Number72-4-0710
Device Lot Number22565501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient Weight76